Alert archive / Texas / Wind Advisories in 2019
Wind Advisory 5, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Apr 10, 2019, 4:11 AM CDT for Cameron County, Kenedy County, Willacy County, Texas. It took effect at Apr 10, 2019, 12:00 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2019, 4:11 AM CDT (09:11 UTC)
- In effect from
- Apr 10, 2019, 12:00 PM CDT
- Expired
- Apr 10, 2019, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Brownsville, TX
Counties Cameron County, TX, Kenedy County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 69 km from the middle of the area, began a volume at 09:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 9.2 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3141 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
434 WWUS74 KBRO 100911 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 411 AM CDT Wed Apr 10 2019 ...Strong Winds For The Coastal Area Today... .The interaction between high pressure over the Gulf of Mexico and low pressure with a cold front moving into Texas will produce strong winds within Cameron, Willacy, and Kenedy Counties this afternoon through late evening. TXZ251-254>257-351-101700- /O.NEW.KBRO.WI.Y.0005.190410T1700Z-190411T0100Z/ Inland Kenedy-Inland Willacy-Inland Cameron-Coastal Willacy- Coastal Cameron-Coastal Kenedy- Including the cities of Sarita, Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 411 AM CDT Wed Apr 10 2019 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING... The National Weather Service in Brownsville has issued a Wind Advisory, which is in effect from noon today to 8 PM CDT this evening. * TIMING...From midday to the late evening hours of today. * WINDS...Generally south at 25 to 35 MPH with gusts up to 45 MPH. * IMPACTS...More hazardous driving on area roads. Damage to objects easily blown around by the strong winds. Sporadic power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 MPH are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ TOMASELLI
2 follow-up statements
173 WWUS74 KBRO 101711 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 1211 PM CDT Wed Apr 10 2019 ...Strong Winds For The Coastal Area Today... .The interaction between high pressure over the Gulf of Mexico and low pressure upstream will produce strong winds within Cameron, Willacy, and Kenedy counties through evening. TXZ251-254>257-351-110100- /O.CON.KBRO.WI.Y.0005.000000T0000Z-190411T0100Z/ Inland Kenedy-Inland Willacy-Inland Cameron-Coastal Willacy- Coastal Cameron-Coastal Kenedy- Including the cities of Sarita, Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 1211 PM CDT Wed Apr 10 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * TIMING...Through evening. * WINDS...Generally south at 25 to 35 MPH with gusts to 45 MPH. * IMPACTS...Hazardous driving conditions. Damage to objects easily blown by strong winds. Sporadic power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 MPH are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
398 WWUS74 KBRO 110059 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 759 PM CDT Wed Apr 10 2019 ...Moderate to Strong Winds Continue Tonight... .Low level jet expected to intensify slightly overnight, increasing winds and wind gusts late this evening into Thursday morning. While brief wind gusts of 35 to 40 mph are possible, most observations are expected to be below advisory criteria. A weak cold front Thursday will bring lighter northerly winds by the afternoon. TXZ251-254>257-351-110200- /O.EXP.KBRO.WI.Y.0005.000000T0000Z-190411T0100Z/ Inland Kenedy-Inland Willacy-Inland Cameron-Coastal Willacy- Coastal Cameron-Coastal Kenedy- Including the cities of Sarita, Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 759 PM CDT Wed Apr 10 2019 ...WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING... Observations across Deep South Texas have shown advisory level winds have begun to taper off. Brief wind gusts of 35 to 40 mph are possible overnight, however, most observations are expected to reside below advisory criteria. Driving may still be difficult at times for high profile vehicles, and loose objects may be easily blown around. Sporadic power outages are also possible. $$ Hallman
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Apr 10, 12:19 AM CDT, 3 hours 52 minutes earlier.
Area forecast discussion, Apr 10, 12:19 AM CDT, 3 hours 52 minutes before
Area Forecast Discussion...UPDATED National Weather Service Brownsville TX 1219 AM CDT Wed Apr 10 2019 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION...VFR is expected through the next 24 hours. Breezy to windy conditions are anticipated with a Wind Advisory likely for two out of three aerodromes (BRO and HRL). && .PREV DISCUSSION... /issued 625 PM CDT Tue Apr 9 2019/ DISCUSSION...Updated for latest aviation discussion below. AVIATION...Satellite images and surface observations indicate clear skies across the CWA early this evening. Expect VFR conditions to prevail across the Rio Grande valley tonight into Wednesday as the 500mb ridge across the state continues to provide subsidence across the area. PREV DISCUSSION... /issued 241 PM CDT Tue Apr 9 2019/ SHORT TERM (Now through Wednesday night): Warm, breezy, sunny and dry weather will continue due to large scale subsidence and northwest flow aloft. Low temperatures both tonight and Wednesday night will be in the mid 60s with mostly clear skies. High temps on Wednesday will range from the mid to upper 80s at the coast to the upper 90s or century mark inland. The pressure gradient will tighten on Wednesday as surface low pressure over west Texas interacts with broad high pressure across the Gulf of Mexico. This will result in breezy to windy conditions on Wednesday and into Wednesday evening across the eastern portions of deep South Texas and the lower Rio Grande valley. A dry front will close in on the ranchlands and brush country late Wednesday night, serving to weaken the gradient and allowing winds to decrease somewhat and even shift to north across the upper Rio Grande valley by dawn on Thursday. LONG TERM (Thursday through Tuesday): Low pressure deepens across the Central Plains on Thursday and heads toward the Great Lakes on Friday, dragging a weak and dry cold front across Texas before becoming stationary over the western Gulf of Mexico. As low pressure develops across the Desert SW and West Texas, increased onshore flow at the surface returns along the lower Texas coast and boosts moisture. The frontal boundary shifts back north and becomes stationary over Deep South Texas, bringing enough lift for showers and thunderstorms with the new found moisture. High pressure begins to head south through the Plains on Saturday, and a mid-level trough swings across Texas, dropping the front through once again as a cold front Saturday night. This would likely be the best chance of showers and thunderstorms in the long term period. As high pressure builds across Texas, expect drying conditions Sunday afternoon through Monday. High pressure heads east on Tuesday as a mid-level trough deepens across northern Mexico and slides into the Lone Star State. This will boost moisture and rain chances, especially along the Gulf Coast and East Texas. Have left isolated POPs at this time, mainly off the coast. The weak front on Thursday will keep high temperatures near normal through Friday, with a chilly mid 50 degree start in the northern ranchlands. Expect warmer temperatures briefly on Saturday before the front dips most locations to near or slightly below normal on Sunday and gradually warming into next week. Another chilly mid to upper 50s start on Monday is expected. With very dry air in place, fire weather concerns become elevated on Thursday, and potentially Sunday in the wake of frontal passages, especially across the Rio Grande Plains and northern brush country portions of Deep South Texas. MARINE (Now through Wednesday night): Favorable marine conditions will continue through tonight with light to moderate south winds and low to moderate seas. South winds will increase on Wednesday as the pressure gradient tightens across the region. Seas will respond with wave heights increasing on Wednesday and on Wednesday night. Small craft advisory conditions will develop on Wednesday and Wednesday night. Thursday through Tuesday: Small Craft Advisory conditions will likely be ongoing heading into Thursday as winds shift northerly behind a weak cold front. Lighter winds are expected to allow seas to subside Thursday evening into Friday. The frontal boundary shifts north on Friday with the return of light to moderate southerly winds before returning south on Saturday with moderate northerly winds into early Sunday. Seas will gradually build Friday night through Sunday, with Small Craft Advisory conditions likely Sunday into Monday. Small Craft Exercise Caution to borderline SCA conditions are possible on Tuesday with moderate southerly winds. FIRE WEATHER...The combination of slightly drier air and breezy southerly winds on Wednesday will lead to conditions more favorable for wildfire growth and spread. However, fuel dryness is above normal, precluding fire weather products for now. Relative humidity values drop further into Thursday behind a weak and dry cold front, with northerly winds topping 10-15 kts into Thursday afternoon. Burning of any kind would be discouraged as erratic wildfire growth and spread could become a concern. Another frontal passage with showers and thunderstorms is expected Saturday night into Sunday, with relative humidity values in the low to mid 20 percent range across the far western zones of Deep South Texas Sunday afternoon. Winds at this time may stay below any product criteria on Sunday. Again, burning of any kind would likely be discouraged. && .BRO WATCHES/WARNINGS/ADVISORIES...None. && This product is also available on the web at: HTTP://WEATHER.GOV/RGV
Hazardous weather outlook, Apr 9, 4:40 PM CDT, 11 hours 31 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Brownsville TX 440 PM CDT Tue Apr 9 2019 TXZ248>257-351-353-102130- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 440 PM CDT Tue Apr 9 2019 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A Wind Advisory may be needed for eastern portions of deep south Texas, mainly to the east of highway 281, on Wednesday due to windy conditions. The combination of low relative humidity values and breezy to windy southerly winds on Wednesday will lead to conditions more favorable for wildfire growth and spread. An elevated risk of rip currents is possible at the beaches of South Padre Island and at Boca Chica State Park Wednesday and Thursday and again from Saturday into Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-102130- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 440 PM CDT Tue Apr 9 2019 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Small Craft Advisories will be likely from Wednesday into Thursday. Small Craft Advisories may be possible again from Saturday into Sunday as well. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Brady
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 3:56 AM CDT | Small Craft Advisory | BRO | 33 hr | |
| Apr 10, 3:56 AM CDT | Small Craft Advisory for Winds | BRO | 30 hr | |
| Apr 10, 4:22 AM CDT | Fire Weather Watch | BRO | Jim Hogg, Starr, Zapata | 9 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.